Thunderstorm Wind, Suwannee
- When
- July 16, 6:30 PM EST
- Where
- Suwannee County, Branford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.967, -82.933
Trees downed
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees downed
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 16, 12:50 PM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT FRI JUL 16 2004 .SHORT TERM...DEEP UPPER LEVEL TROF AXIS HAS NOW PUSHED A BIT SE OF THE CWA (COUNTY WARNING AREA). SIGNIFICANT DRYING HAS OCCURRED PER 12Z KJAX SOUNDING AND H2O VAPOR LOOP. HOWEVER...MORE MOISTURE AND DISTURBANCES MOVING SE FROM UPSTREAM. AT THE SFC...CU FIELD SLOW TO DEVELOP...WITH MOST CU OVER S TIER AND NW ZONES. ISOLD TSTM DEVELOPMENT HAS BEEN CONFINED TO MARION COUNTY AND POINTS S WITH MUCH LESS COVERAGE THAN THU AND WEAKER THUS FAR. THIS EVENING...EXPECT GREATEST TSTM COVERAGE GENERALLY ALONG AND S OF A KSGJ TO KGNV LINE. IN ADDITION...A WK SHORT WAVE IS PROGGED TO MOVE INTO SE GA BY SUNSET...WITH A POSSIBLY TEMPORARY INCREASE IN COVERAGE OVER THAT AREA AS WELL. SAT...MODELS PUSH A RATHER POTENT 500 MB VORT MAX ACROSS GA LATE IN THE DAY. AS A RESULT...SHOULD SEE A WHOLESALE INCREASE IN POPS VS TODAY. DIFFERENCES IN MODELS REVOLVE AROUND RESULTING LOW-LEVEL LOW PRESSURE DEVELOPMENT IN RESPONSE TO THIS FEATURE. GFS STILL INSISTS THAT A 1006 MB LOW WILL DEVELOP ACROSS N OR CENTRAL GA...WITH ETA SHOWING WEAKER LOW DEVELOPMENT FARTHER N. GFS APPEARS TO HAVE A SOME CONVECTIVE FEEDBACK ISSUES...SO WOULD LEAN MORE TOWARD ETA FEATURES. THIS WILL RESULT IN LESS 850 MB WINDS AND LESS SEVERITY OF STORMS. HOWEVER...ACTIVITY WILL BE QUITE STRONG OVER N GA ZONES AND SPC HAS THIS AREA IN A SLIGHT RISK. SUN...MORE SHORTWAVE ENERGY AVAILABLE ROUNDING BASE OF UPPER TROF... BUT TIMING BECOMES MORE DIFFICULT. WILL CONTINUE HIGH CHANCE POPS FOR ENTIRE AREA. .LONG TERM...GFS STILL DEPICTING MID-LEVEL DRYING (ESP OVER N 2/3 OF THE AREA) EARLY NEXT WEEK. ALTHO UPPER TROF DAMPENS BY MID TO LATE WEEK...MOISTURE RETURNS ENUF FOR NEAR CLIMO POPS DURING THIS PERIOD. AS TROF WEAKENS...ABOVE CLIMO TEMPS BY MID TO LATE WEEK. && .MARINE...GRADIENT NOT QUITE AS STRONG OVER THE WATERS TONIGHT SO DO NOT EXPECT AS STRONG OF A NOCTURNAL SURGE. WENT CLOSE TO ETA FOR WIND GRIDS THROUGH THE NEXT SEVERAL DAYS AS GFS APPEARS WAY TO STRONG DUE TO FEEDBACK ISSUES. HOWEVER...MODELS DO AGREE ON OFFSHORE AREAS APPROACHING SCA CONDITIONS BY SATURDAY NIGHT INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 71 89 / 10 60 50 50 SSI 75 85 74 86 / 10 50 50 50 JAX 72 88 72 90 / 20 60 50 50 SGJ 74 84 74 86 / 20 60 50 40 GNV 72 88 72 88 / 30 60 50 50 OCF 72 87 72 87 / 30 60 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT FRI JUL 16 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1215 PM EDT FRI JUL 16 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS NORTHEAST FLORIDA TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON MAINLY SOUTH OF INTERSTATE 10. STORMS WILL BE MOVING TO THE SOUTHEAST AT AROUND 20 MPH. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE PRODUCING WIND GUSTS TO 60 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...OVERALL COVERAGE WILL BE MUCH LESS THAN ON THURSDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON SATURDAY AND SUNDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ON SATURDAY AND SUNDAY WITH ISOLATED SEVERE STORMS POSSIBLE PRODUCING STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/SEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT FRI JUL 16 2004 FLZ021-022-035-036-162330- ALACHUA FL-COLUMBIA FL-GILCHRIST FL-SUWANNEE FL- 632 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHWEST ALACHUA...SOUTHERN SUWANNEE...SOUTHERN COLUMBIA AND NORTHERN GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF FORT WHITE...OR ABOUT 8 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE... MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK...HIGH SPRINGS...FORT WHITE...ICHETUCKNEE SPRINGS STATE...HILDRETH AND COLUMBIA THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT FRI JUL 16 2004 FLZ021-162330- SUWANNEE FL- 634 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES WEST OF NEWBURN...OR ABOUT 11 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK...SUWANNEE SPRINGS...HOUSTON AND WELLBORN THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 640 PM EDT FRI JUL 16 2004 FLZ033-162345- ST. JOHNS FL- 640 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND NORTHERN SECTIONS OF ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR BAKERSVILLE TO ELKTON. THE COMPLEX WILL SHIFT NORTH OVER ST. JOHNS COUNTY WHILE THE INDIVIDUAL STORMS DRIFT EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...VERMONT HILLS...PICOLATA...ST. AUGUSTINE AND ORANGEDALE THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 716 PM EDT FRI JUL 16 2004 FLZ020-GAZ162-170000- ECHOLS GA-HAMILTON FL- 716 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SECTIONS OF HAMILTON AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WILL MERGE OVER THE EASTERN SECTIONS OF HAMILTON AND ECHOLS COUNTIES...WITH INDIVIDUAL STORMS MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND JASPER...BAKERS MILL AND NEEDMORE THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 721 PM EDT FRI JUL 16 2004 GAZ163-170000- CLINCH GA- 721 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN PORTIONS OF CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LARGE STRONG THUNDERSTORM CENTERED 17 MILES WEST OF FARGO...OR ABOUT 13 MILES NORTHEAST OF STATENVILLE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO AS WELL AS PORTIONS OF U.S. HIGHWAY 441 SOUTH OF HOMERVILLE THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EDT FRI JUL 16 2004 FLZ022-170015- COLUMBIA FL- 728 PM EDT FRI JUL 16 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 815 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF SUWANNEE VALLEY TO 4 MILES WEST OF COLUMBIA...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF LIVE OAK TO 9 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COLUMBIA... WINFIELD...SUWANNEE VALLEY...LAKE CITY...WATERTOWN AND FIVE POINTS THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405914.